Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
180 Doctors are Online

Kindney and Liver Panel analysis report show GGTP-97 U/L, Alkaline Phosphatase-135 U/L and Bilirubin-29mg/L. Suggest treatment?

User rating for this question
Very Good
Answered by

Internal Medicine Specialist
Practicing since : 1986
Answered : 2094 Questions
Question
Hi,
I am XXXXXXX dubey from Delhi.
Please refer to the attached blood test report of my mother.
In her Kindney and Liver Panel analysis report, three main observation were heighlighted:
1. GGTP- reported 97 U/L where as the standrd range should have been less <38
2.Alkaline Phosphatase was reported 135 U/L where as the standard range should have been between 30-120.
3.Bilirubin Total was reported .29mg/L where as it should have been between 0.30 - 1.20
Kindly analyze the sevearity of reports and suggest treatment.
Posted Thu, 6 Jun 2013 in Kidney Conditions
 
 
Answered by Dr. Akhilesh Dubey 1 hour later
Hi XXXXXXX
I have gone through Liver and Kidney function test of your mother.
She has mildly elevated GGTP (Gamma glutamyl transpeptidase) 97 U/L and ALP (Alkaline phosphatase 130 U/L.
ALP levels and GGTP level rise in bile duct obstruction, intrahepatic bile stasis diseases of the liver.
Her bilirubin is normal, actually lower side of normal level.
The one common cause of raised GGTP is alcohol induced liver damage.
She should be subjected to abdominal Ultrasonography to see exactly if there is anything in liver and Gallbladder.
I would like to know following:
1) If she has any liver or Gall bladder issue?
2) Is she Overweight or has High Cholesterol?
3) By any chance is there alcohol use??
Please provide above details, so that I can clarify better.
Hope this helps.

With Best Regards.
Dr. Akhilesh Dubey M.D.
Above answer was peer-reviewed by
 
Follow-up: Kindney and Liver Panel analysis report show GGTP-97 U/L, Alkaline Phosphatase-135 U/L and Bilirubin-29mg/L. Suggest treatment? 14 minutes later
Sir,

She is being diagnosed with high Cholesterol.
Currently she is taking Atrolip 20 to maintain the level.
Her weight is approximately around 65 kg.

Apart from the above she had no issue with liver till today
Though she is hyper acidic.

She is chewing tobbaco 5 to 6 times a day , but no alcohol.

Please suggest.
Is there any thing serious as far as high levels of GGTP and ALP is concerned, which need immeditae attention or diagnistic or it can be reduced with medicine.

Please suggest.
 
 
Answered by Dr. Akhilesh Dubey 1 hour later
Hi XXXXXXX
Thanks for your input,
She is having Dyslipidemia and taking Atorvastatin and she is chewing Tobacco.
There are few possibilities:
1) She may be having Fatty liver or Gall bladder issue, please go for Abdominal Ultrasonography, Which could give clue to the cause of these abnormalities.
2) Due to side effect of Atorvastatin liver damage although this causes rise in Aspartate transaminase (AST) & Alanine transaminase (ALT)
2) Tobacco chewing can cause or add to injury to liver.

She should stop using tobacco and if her cholesterol is well controlled dose of Atorvastatin can be reduced. Please repeat these enzymes after 1 month.
You can do so after consulting local Physician.
Hope I have addressed all your concerns. If you have any further query please ask me, I will be more than happy to help.
With best Regards.
Dr. Akhilesh Dubey MD.
Above answer was peer-reviewed by
 
Follow-up: Kindney and Liver Panel analysis report show GGTP-97 U/L, Alkaline Phosphatase-135 U/L and Bilirubin-29mg/L. Suggest treatment? 8 hours later
Thank You Sir.
The above explenation will help us in further treatmeant of the desease.
Many thanks.

Regards
XXXXXX
 
 
Answered by Dr. Akhilesh Dubey 1 hour later
Hi XXXXXXX
     
You are welcome.
I am happy that my advice is helpful to you.
Please rate my answer with good review, before closing this discussion.

You can ask me at WWW.WWWW.WW
Regards.
Dr. Akhilesh Dubey M.D.
Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics

The user accepted the expert's answer

Ask a Nephrologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor